MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CONSTRAINED LINER; LINER, ACETABULAR, FMP CONSTRAINED 28XMP9

ENCORE MEDICAL L.P. CONSTRAINED LINER; LINER, ACETABULAR, FMP CONSTRAINED 28XMP9
Model Number 436-28-009
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to hip becoming unstable over time.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient's hip becoming unstable over time.The in-vivo length of patient service for the implant was 1.9 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed as non-product related.The root cause for this event was the patient's hip had become unstable.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CONSTRAINED LINER
Common Device Name
LINER, ACETABULAR, FMP CONSTRAINED 28XMP9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin 78758 5445
MDR Report Key6904936
Report Number1644408-2017-00823
Device Sequence Number852452
Product Code KWZ
UDI-Device Identifier00888912085731
UDI-Public(01)00888912085731
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number436-28-009
Device Catalogue Number436-28-009
Device Lot Number501C1009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
436-28-000, LOT 496C1056
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR